Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Average Probability of Losing Bets on Horses with Given Starting Price Odds

Robert J. Henery
Journal of the Royal Statistical Society. Series A (General)
Vol. 148, No. 4 (1985), pp. 342-349
Published by: Wiley for the Royal Statistical Society
DOI: 10.2307/2981894
Stable URL: http://www.jstor.org/stable/2981894
Page Count: 8
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Average Probability of Losing Bets on Horses with Given Starting Price Odds
Preview not available

Abstract

A model is presented which accounts for some of the empirical patterns of betting losses on horses: the punter discounts a constant fraction 1 - f of his losing bets, so that he believes his chances of losing are fq, where q is the true chance of losing. When compared with data from past flat racing seasons, the model is able to describe two important features: the average return from bets at given Starting Price X and the average over-round in races with n runners.

Page Thumbnails

  • Thumbnail: Page 
[342]
    [342]
  • Thumbnail: Page 
343
    343
  • Thumbnail: Page 
344
    344
  • Thumbnail: Page 
345
    345
  • Thumbnail: Page 
346
    346
  • Thumbnail: Page 
347
    347
  • Thumbnail: Page 
348
    348
  • Thumbnail: Page 
349
    349